I concluded Taxotere/Corboplatin/Herceptin treatment in April of 2010. I am on Herceptin until the end of the year. I am a forty year-old woman and I have experienced a cessation in my menstrual cycle. Intercourse is very painful, even though I am using Replens. I am still very susceptible to urinary track infections too. My doctor suggested Lubrin, but I have been unable to find Replens or Lubrin in stores around my area. I have no children, but I always thought I might have them. What are my chances that my menstrual cycle might come back? If it doesn’t what is the best way to handle intercourse after early menopause?
Dear BCLady2009: It is very difficult to know whether a menstrual cycle will return after chemotherapy. In general, the closer a woman is to her natural menopause, the more likely that chemotherapy will induce menopause. We always caution women not to assume that no menstruation means no fertility. You never know when or if menstruation may return and becoming pregnant while on chemotherapy (herceptin) would not be recommended. You may want to discuss all of these issues with a good gynecologist who has some experience with these issues and can determine whether any hormone testing would be helpful and at what time points. Some oncologists are also familiar with these issues and could offer suggestions.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.